Ask a Dentist. Get Answers to Your Dental Questions.
Well definitely discontinue use of that toothpaste, if you are using it for the whitening action it is very minimal in regards ***** ***** amount of whitening that you will get (too short of contact time with teeth). Has the feeling been getting progressively worse over the last few weeks?
You may be experiencing a mild allergic reaction to a preservative that helps stabilize the peroxide. So discontinue use of that is important, and it may be wise to keep the tongue moist (drink plenty of water). You could always use some biotene rinses that you can get at a drugstore for the next 3-4 days to initiated the healing of the mucosa that has the burning/swollen feeling. Do not swish with any alcohol based mouth rinse because that will make the burning worse. Also, if you want the swelling feeling to decrease you could utilize over the counter Benadryl 25 mg to counter the histamine response.